Alert archive / California / Hard Freeze Warnings in 2023
Hard Freeze Warning 9, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Mar 29, 2023, 2:05 PM PDT for Lake County, Mendocino County, California. It took effect at Mar 30, 2023, 1:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2023, 2:05 PM PDT (21:05 UTC)
- In effect from
- Mar 30, 2023, 1:00 AM PDT
- Expired
- Mar 30, 2023, 9:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Mar 29, 5:57 AM PDT, 8 hours 8 minutes earlier.
Area forecast discussion, Mar 29, 5:57 AM PDT, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
557 AM PDT Wed Mar 29 2023
.SYNOPSIS...Shower activity will gradually diminish in coverage
and intensity today. Otherwise, cool and dry weather is expected
tonight through Friday, followed by another round of precipitation
during the weekend.
&&
.DISCUSSION...The large low pressure system that as affected the
entire state is now centered just west of Cape Mendocino and
gradually weakening. This system will slide southeast into
the Four Corners region migrating across the central Rockies as a
open wave trough before organizing again into a closed low over
the Midwest on Fri. Brief and weak upper ridging will form over
NW CA on Thurs and early Fri before another weak trough digs into
the OR/CA area along with a weak front on Saturday. Main impacts
beginning tonight will be cold low temperatures in the low to mid
20s will develop across interior valleys by Thursday morning, with
widespread frost occurring across much of the region. Thereafter,
cool and mainly dry weather will continue into Thursday afternoon
and much of Friday. An upper disturbance moving across the PACNW
during the weekend will then aid in additional precipitation
across NWRN CA, and that period of wet weather may persist into
early next week.
&&
.AVIATION...As the occluded low continues its trajectory
south, showers persist through the TAF period. Winds will continue
to ease and switch to a northerly bearing by the afternoon at KCEC
with mostly VFR flight categories. KACV will also have vicinity
showers this morning and mostly VFR flight categories with ceilings
around 8000 feet. IFR conditions are possible tonight at KACV as
positioning of the low brings a more southeasterly flow. Ceilings at
KACV will lower flight categories to IFR Thursday morning. Southerly
winds and showers at KUKI this morning will continue through the TAF
period but will calm tonight. /EYS
&&
.MARINE...Winds ease from Gale strength as the pressure gradient
loosens just before a weak ridge sets in Thursday. Hazardous seas
remain as mid period swell and wave heights of 12 to 15 feet persist
through this evening. Lighter winds and lower seas are forecast for
Thursday before a front brings an increase in southerly winds on
Friday. /EYS
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory until 11 AM PDT this morning for
CAZ105-106-110-111-114-115.
Winter Storm Warning until 11 AM PDT this morning for
CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ450-455.
Hazardous Seas Warning until 3 PM PDT this afternoon for
PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 29, 7:19 AM PDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 719 AM PDT Wed Mar 29 2023 CAZ101>115-301430- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 719 AM PDT Wed Mar 29 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 2:05 PM PDT | Frost Advisory | EKA | Del Norte, Humboldt | 8 hr |
| Mar 29, 2:05 PM PDT | Freeze Warning | EKA | Mendocino | 19 hr |
| Mar 29, 3:52 PM PDT | Special Weather Statement | EKA | Mendocino | 38 min |
Nearby
Hard Freeze Warnings in California, 2023Every hard freeze warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.